Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On isotrexin gel for acne. Not getting cured. Any permanent cure?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15761 Questions

default
Posted on Wed, 2 Jan 2013 in Acne
Question: I have been using isotrexin gel for five weeks but my acne has gotten worse, should I go for roaccuttane?
doctor
Answered by Dr. Michelle Gibson James 2 hours later
Hi, thanks for using health care magic

There are different factors which act together to cause acne.(1) proliferation of the skin cells resulting in blockage of the follicles in the skin (2) increased production of sebum which is a oily waxy substance made by certain glands in the skin (3)presence of a particular bacteria that is associated with acne (4) inflammation

Effective treatment requires that all of these aspects are addressed.

In terms of the topical retinoid creams like the one you are using: they have an anti inflammatory effect, break down the acne 'bumps' and reduce the increased numbers of skin cells, however treatment can be frustrating in the beginning. This is because worsening can actually occur in the first 2 to 4 weeks as there is loosening of the skin.By the second month there is usually significant improvement of the acne.

Your doctor may consider adding an antibiotic (oral or topical to treat the bacterial aspect of acne) because this has been shown to increase the speed of recovery.

Some persons use benzoyl peroxide in the mornings and the topical retinoids in the evenings.

You may want to consider waiting at least another 2-3 weeks because the worsening the you are seen is commonly seen.
An antibiotic may also help

I hope this is helpful to you, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Isotretinoin

doctor1 MD

Hello, in 2004-2005 I took the acne medication, accutane. Recently I found out it was causing bowel problems, my problems came about as minor and then increased by 2006 to the point where I didn't pass any stools for upto three weeks. A biopsy was done and my surgeon said my colon was dead. A week ?ater my colon was removed and I was diagnosed with colonic dysmotility. Two questions what causes colonic dysmotility, could it have been theb accutane and was my surgeon allowed to remove my intestine without a cause to follow

doctor1 MD

i've just come off accutane and i've been having hard stools with some blood (though i think that's just from an anal tear due to the hard stool) they come out more like rabbit poop. I guess it's cos the roaccutane dries everything out. Is there anything I can do to get my stools back to normal?

doctor1 MD

hi good morning to all of you doctors...im female 27 years old..5'4,weight 166lbs ,one kid and shes 3years old now..abstinence for 2 years now, no health problems before,,no hospitalization history,,only during giving birth but no sickness caused.all my life only sickness i experienced is caugh sinus thats all.then a week ago i used isotretinoin acnetrex 10 for seven days,, twice/day,one in the morning and one in the evening always with meals...after taking for seven days i stop..den its been two days i never take any of that,,but just this morning suddenly i have a fresh blood in my stool.no pain whatsoever in my stomach or anus..the blood dont drip,,only the stool,when it dropped in the toilet bowl i can see blood mixed in the water fresh color red..it happen just right now...tell me what happen to me?

doctor1 MD

I'v been teated for Grover's Disease for almost a year with no apparent results. The only treatment that seems to help is Gabapentin 300mg which I take at bedtime as it makes me dizzy for a time. I'm a 82 year old mal otherwise fairly healthy....

doctor1 MD

Hi, I just got on accutane about less than a week ago and I know it was stupid but I got my eyebrows waxed, when I did it after some of the skin came off (not a lot, its not bad), but I have some parties that I have to go to is there anyway to may the burning go away, and for it to heal? Will it scar?

doctor1 MD

Hi I am facing acne problem from last one year or more in shoulders, face , back and some time itching issue is there. So pls provide some resolution to this Thanks

doctor1 MD

Currently have fordyce spots on low shaft of penis. Sometimes after sex they get very irritated and this cancmast for days might happen only anfew times a year. What is suggested treatment to heal then mild burn / itching